Oklahoma, 2019Damaging Winds in Oklahoma, August 3, 2019
August 3, 2019 · NWS OUN · 3 events in 2 counties and zones
Numerous thunderstorms produced sporadic severe wind damage early on the 3rd.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $11,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Numerous thunderstorms produced sporadic severe wind damage early on the 3rd.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 3, 3:19 AM CST, 2 hours 6 minutes earlier.
Area forecast discussion, Aug 3, 3:19 AM CST, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Norman OK
419 AM CDT Sat Aug 3 2019
.DISCUSSION...
Thunderstorms with moderate to heavy rain will continue early
this morning across portions of north central/central Oklahoma,
with heaviest and most persistent activity anchored just north and
east of surface stationary boundary in region of 850mb
confluence (east of I-35). Precipitable water values in excess of
two inches aiding in efficient rainfall rates. Northwest to
southeast oriented training will yield some areas of excessive
rainfall through at least 12-15Z, primarily where current Flood
Watch is located. Watch will be continued with additional forcing
possible into the afternoon as s/wv trough progresses south over
the region, but any convection will likely be more scattered in
nature (thus lower pops). Given recent model performance in
convective details, confidence not very high in regards to
evolution of convection today through early Sunday, but trend of
focusing highest pops southward with time is expected given
progression of s/wv.
While there will be areas mainly north and east of OKC getting
much needed rainfall, a majority of the forecast area will get
little to nothing /it is August/. Of greater impact for a larger
area will be the less hot conditions over the weekend into the
first part of next week. By the middle of next week, we expect
temperatures to rise to and above early August averages.
After this weekend, next rain chances will be Tuesday afternoon
through early Wednesday as another pronounced s/wv progresses
around upper ridge on its way into eastern l/wv trough. This will
allow a weak front to approach Oklahoma. GFS is currently the most
aggressive with frontal progression and QPF signal. Not getting
too exited about the prospects, but at least low pops across
northern half of Oklahoma seem reasonable and will keep them
going. Next potential rain maker will be trough late in the week
and into next weekend, with the ECM being the most aggressive
given 00Z output. Again, low pops across mainly northern Oklahoma
maintained late Thursday into Friday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 84 70 89 70 / 60 30 30 10
Hobart OK 93 70 92 70 / 20 20 10 0
Wichita Falls TX 97 71 91 72 / 30 30 20 10
Gage OK 89 65 91 67 / 10 10 0 0
Ponca City OK 81 68 88 69 / 70 10 10 0
Durant OK 85 71 90 72 / 70 40 30 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through this evening for OKZ008-013-020-026-030>032.
TX...None.
&&
25/11
Hazardous weather outlook, Aug 3, 3:51 AM CST, 1 hour 34 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
451 AM CDT Sat Aug 3 2019
OKZ004>048-050>052-TXZ083>090-041015-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
451 AM CDT Sat Aug 3 2019
This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.
.DAY ONE...Today and Tonight...
.Thunderstorms...
Scattered non-severe storms are expected to continue through the
morning, mainly east of Interstate-35, producing very heavy
rainfall.
Storms are expected to continue this afternoon and even into the
evening and overnight periods but become less numerous. Heavy
rain and non-severe wind gusts will be the main impacts from
storms.
.Heavy Rainfall and Flooding...
Heavy rainfall may lead to localized flooding in low lying and
poor drainage areas east of Interstate-35 from around Ponca City,
down through Stillwater, Chandler, Seminole, and Calvin. The
heaviest rain is expected this morning.
.DAYS TWO THROUGH SEVEN...Sunday through Friday...
.Thunderstorms...
Scattered storms will be possible mainly across southern Oklahoma
and northern Texas early Sunday. Additional storm chances will impact
northern Oklahoma on Tuesday and again around Friday. Organized
severe storms are not expected.
Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Aug 3, 5:24 AM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
624 AM CDT Sat Aug 3 2019
OKZ026-030-031200-
Pottawatomie OK-Lincoln OK-
624 AM CDT Sat Aug 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR north central Pottawatomie and
southern Lincoln Counties Until 700 AM CDT...
AT 619 AM CDT, a strong thunderstorm was located 5 miles west of
Sparks, moving south at 15 MPH.
HAZARDS INCLUDE...
Hail up to the size of quarters...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Shawnee, Chandler, Prague, Meeker, Johnson, Sparks and Aydelotte.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
&&
LAT...LON 3567 9703 3571 9681 3544 9668 3538 9701
TIME...MOT...LOC 1119Z 347DEG 14KT 3563 9691
11
Thunderstorm Wind, Pottawatomie
- When
- August 3, 5:25 AM CST
- Where
- Pottawatomie County, 2.26 mi E of Brooksville
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 35.200, -96.930
Window, roof, and shed damage reported.
Thunderstorm Wind, Pottawatomie
- When
- August 3, 5:45 AM CST
- Where
- Pottawatomie County, 3.5 mi N of Pearson
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Storm Chaser
- Coordinates
- 35.120, -96.930
Thunderstorm Wind, Garvin
- When
- August 3, 7:00 AM CST
- Where
- Garvin County, Stratford
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 34.800, -96.960
Several barns destroyed and power poles down in the area. Time estimated.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in North Dakota, August 3, 2019$82,000 · 2 in hail · 11 events
- Hail and Damaging Winds in New York, August 3, 2019$10,000 · 1 in hail · 21 events
- Flash Flood and Hail in New Mexico, August 3, 20192 injured · 0.75 in hail · 3 events
- Debris Flows in Colorado, August 3 to 4, 2019$15,000 · 2 events
- Flood in South Dakota, August 3, 2019$15,000 · 1 event
- Hail and Damaging Winds in Massachusetts, August 3, 2019$9,000 · 1.25 in hail · 9 events
- Damaging Winds and Lightning Strike in Connecticut, August 3, 2019$10,000 · 50 kt wind · 6 events
- Hail and Damaging Wind in Wyoming, August 3, 20191.75 in hail · 5 events
- Excessive Heat in California, August 3 to 5, 20194 events
- Excessive Heat in California, August 3 to 5, 20194 events
- Flash Flooding in New Jersey, August 3, 20194 events
- Excessive Heat in Arizona, August 3 to 5, 20193 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 849981, 849983, 853998.